Alert archive / California / Frost Advisories in 2026

Frost Advisory 4, NWS Eureka, CA

March 10, 2026Humboldt County, Lake County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Mar 10, 2026, 1:06 PM PDT for Humboldt County, Lake County, Mendocino County, California. It took effect at Mar 11, 2026, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2026, 1:06 PM PDT (20:06 UTC)
In effect from
Mar 11, 2026, 3:00 AM PDT
Expired
Mar 11, 2026, 9:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Lake County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 115 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS76 KEKA 102006
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
106 PM PDT Tue Mar 10 2026

CAZ103-109>111-114-110415-
/O.NEW.KEKA.FR.Y.0004.260311T1000Z-260311T1600Z/
Northern Humboldt Coast-Mendocino Coast-Northwestern Mendocino
Interior-Northeastern Mendocino Interior-Northern Lake-
Including Willits, Covelo, and Laytonville
106 PM PDT Tue Mar 10 2026

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Northern Mendocino Interior, Northern Humboldt Coast,
  Mendocino Coast, and Northern Lake.

* WHEN...From 3 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
3 follow-up statements
086 
WWUS76 KEKA 110414
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
914 PM PDT Tue Mar 10 2026

CAZ103-109>111-114-111600-
/O.CON.KEKA.FR.Y.0004.260311T1000Z-260311T1600Z/
Northern Humboldt Coast-Mendocino Coast-Northwestern Mendocino
Interior-Northeastern Mendocino Interior-Northern Lake-
Including Potter Valley, Covelo, Arcata, Willits, McKinleyville,
Laytonville, Legget, Fieldbrook, Gravelly Valley Airport, Eureka, and
Trinidad
914 PM PDT Tue Mar 10 2026

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Northern Mendocino Interior, Northern Humboldt Coast,
  Mendocino Coast, and Northern Lake.

* WHEN...From 3 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW
654 
WWUS76 KEKA 110716
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1216 AM PDT Wed Mar 11 2026

CAZ103-109>111-114-111600-
/O.CON.KEKA.FR.Y.0004.260311T1000Z-260311T1600Z/
Northern Humboldt Coast-Mendocino Coast-Northwestern Mendocino
Interior-Northeastern Mendocino Interior-Northern Lake-
Including Fortuna, Potter Valley, Covelo, Arcata, Willits,
McKinleyville, Laytonville, Fernbridge, Legget, Fieldbrook, Gravelly
Valley Airport, Eureka, and Trinidad
1216 AM PDT Wed Mar 11 2026

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Northern Mendocino Interior, Northern Humboldt Coast,
  Mendocino Coast, and Northern Lake.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW
280 
WWUS76 KEKA 111547
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
847 AM PDT Wed Mar 11 2026

CAZ103-109>111-114-111700-
/O.EXP.KEKA.FR.Y.0004.000000T0000Z-260311T1600Z/
Northern Humboldt Coast-Mendocino Coast-Northwestern Mendocino
Interior-Northeastern Mendocino Interior-Northern Lake-
Including Gravelly Valley Airport, Legget, Fortuna, Trinidad, Potter
Valley, Willits, Arcata, Covelo, Fieldbrook, Fernbridge, Laytonville,
McKinleyville, and Eureka
847 AM PDT Wed Mar 11 2026

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 10, 1:46 AM PDT, 11 hours 20 minutes earlier.

Area forecast discussion, Mar 10, 1:46 AM PDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
146 AM PDT Tue Mar 10 2026

.SYNOPSIS...Gusty northerly winds will continue while generally
diminishing throughout the day. Chilly temperatures could occur
after the winds back off this morning and will more than likely
be chilly Wednesday morning. A ridging pattern will dominate
through the week with some chance of light rain this weekend.

&&

.DISCUSSION...Northerly winds will remain breezy today. A cutoff
low to the south has tightened the pressure gradient against the
restrengthening ridge today. Forecast soundings indicate well-
mixing through the boundary layer through this period, allowing
for efficient downward momentum transfer and gusty surface winds
along the coast. Winds will generally ease throughout the day
today, but will remain breezy through this afternoon. Winds are
expected to significantly diminish tonight and into Wednesday.

Chilly, and potentially frosty, morning conditions are possible
for portions of Northwest California this morning and Wednesday
morning. Chances are still varied for low temperatures at or below
36 degrees this morning due to generally overcast skies and
lingering elevated winds. However, the growing season has begun
for Mendocino, Lake, coastal Del Norte, and the northern Humboldt
coast. As a result, a Frost Advisory will be in effect this
morning until 9am for a small area around Hiouchi in Del Norte
County; a small area of the northern Humboldt Coast around
McKinleyville, Fieldbrook and Blue Lake; areas of NE Mendocino
from Piercy, Laytonville, Covelo, Willits, and Potter Valley; and
a small portion of Lake County mostly around Upper Lake and
Gravelly Valley Airport.

As of now, Wednesday seems like the best bet for widespread frosty
conditions due to the likelihood of calmer winds and clearer
skies. Due to this, a Frost Advisory could also be applicable for
Wednesday morning. NBM indicates a generally high probability (85
to 95 percent) for lows at or below 40 degrees for most of
Northwest California with immediate coastal regions and southern
Mendocino and Lake counties having general lows in the mid to low
40s. Also on Wednesday morning, high probabilities of about 70 to
90 percent exist for temperatures at or below 36 degrees for
portions of the northern Humboldt Coast from about Humboldt Hill
to just north of Orick (including Eureka, Arcata, and
McKinleyville). There is also about an 80 to 90 percent chance for
morning low temperatures 36 degrees or less for regions of
interior Del Norte, interior Humboldt, Trinity, and NE Mendocino
counties.

A strong Pacific ridge will generally remain in control as
additional weak fronts attempt to briefly flatten it, introducing
more very slim chances for light showers, mainly in Del Norte
County. Chances for a wetting rainfall (0.1 inch or higher) only
reach 15% to 25% this weekend. There will be periods of
rebounding high temperatures between the fronts. /JLW & JJW & EYS

&&

.AVIATION...6Z TAFs...Northerly winds eased overnight. Winds turn
much lighter and northeast through Tuesday morning. MVFR CIGs from
1500 to 2500 ft AGL may linger around Humboldt into Tuesday morning,
but probabilities for VFR conditions increase significantly after 10Z
Tuesday. VFR conditions are then forecast to remain through this TAF
period (6Z Wednesday) apart from some patchy interior valley fog.
Northerly winds will increase again, with gusts up to around 20 kts
at the terminals Tuesday afternoon.

&&

.MARINE...The northerly winds will continue to trend lower Tuesday
while steep and some hazardous seas remain. Gale conditions will
remain longer in the southern waters through late Tuesday night.
Steep and hazardous seas of 13 to 15 ft can be expected in the
southern waters into Wednesday morning. A northwest swell reaching 9
ft at 13 seconds will add to the combined sea height. The northerly
winds will more significantly drop Wednesday afternoon, but the
southern waters around and downwind of Cape Mendocino will remain a
focus of increased northerly winds. Localized gale strength wind
gusts may be found lee of the cape late in the week or into the
weekend.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory until 9 AM PDT this morning for CAZ101-103-
     109>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning until 4 AM PDT early this morning for PZZ450-
     470.

     Gale Warning until 10 AM PDT this morning for PZZ455.

     Gale Warning until 3 AM PDT Wednesday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:56 AM PDTSmall Craft AdvisoryEKA31 hr
Mar 10, 2:22 PM PDTHazardous Seas WarningEKA13 hr

Nearby

Frost Advisories in California, 2026Every frost advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.